Toxic pneumonitis induced by trastuzumab as a potentially fatal event: a case report
Raquel Fontes, Jorge Rodrigues, Camila Oliveira, Mauricio Peixoto, Ricardo Fernandes, Luisa Queiroz, Catarina Portela, Marta Almeida, Rui Nabico.
|Cited by 0 Articles
Background: Trastuzumab is a widely used and well-tolerated drug. Pulmonary toxicity has been described; however, the low incidence, the variability at presentation, and the nonspecific characteristics often make it an exclusion diagnosis.
Case presentation: We present the case of a 62-year-old women admitted to our service with fever and shortness of breast after treatment with trastuzumab. From the study performed, no other cause was found to explain the event and the patient kept worsening until the diagnosis was established.
Conclusion: Although pneumonitis is a rare side effect of trastuzumab administration, early recognition and appropriate therapy are crucial and may be lifesaving.
Key words: breast cancer; trastuzumab; adverse reactions; pulmonary toxicity; case report